Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

H pylori, moderate gastritis

The various unpleasant manifestations of Helicobacter can be described here. Remember however that the great majority of persons with Hp have no symptoms that they are aware of and consider themselves normal.

Moderators: Toni, barjammar

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: H pylori, moderate gastritis

Post by Helico_expert » Sat Jun 16, 2012 6:33 am

So when did you start your treatment and what treatment did you take?

Just for your information...
PPI effect will take a few days to really kick in
the antibiotics works better at neutral pH, hence taking PPI.
there are no proven natural remedy that help H. pylori eradication.
although not mentioned in the guideline, I would suggest one to do a follow up breath test after treatment (one month later) to confirm the eradication.
if ulcer confirmed (usually via endoscopy), one must take long term PPI until ulcer heal (a few months).

sms08h
Posts: 18
Joined: Sun May 27, 2012 6:56 am

Re: H pylori, moderate gastritis

Post by sms08h » Sat Jun 16, 2012 9:51 am

I started my treatment a little over 2 months ago. I took amoxicillin, clarithromycin, and prilosec for 7 days. During treatment I didn't feel all that bad. 2 weeks after the treatment I had a stool antigen test which came back negative :D
5 weeks after treatment I was having some burning occasionally and felt nauseous so I had an endoscopy. I had those symptoms pretty much since treatment ended. Biopsy of the stomach showed moderate chronic gastritis, and h pylori negative. Biopsy of the small intestine was perfectly normal. No ulcers, only the gastritis in the antrum. I'm going to try taking an H2 blocker before bed and hopefully that will help my stomach heal. I hate that this healing takes so EFFing long. I've also heard olive oil is great for healing the stomach so I'll be having more of that in my diet for sure.

sms08h
Posts: 18
Joined: Sun May 27, 2012 6:56 am

Re: H pylori, moderate gastritis

Post by sms08h » Sat Jun 16, 2012 10:29 am

And I've read a lot of studies that say that h pylori eradication does NOT improve symptoms in non-ulcer dyspepsia. Am I correct in believing that non-ulcer dyspepsia is nausea, burning etc that has no apparent cause, or is it just any problems without an ulcer? For example, even though I have gastritis do I fall in the non-ulcer dyspepsia group? I'm confused. Please explain if you could

xceL
Posts: 42
Joined: Sat Mar 24, 2012 7:11 pm

Re: H pylori, moderate gastritis

Post by xceL » Sat Jun 16, 2012 4:57 pm

God, I feel like you do.

Concerned about whether I'm ever going to be healthy again. My H. Pylori eradication therapy for 1 week was towards the end of March. So it's been a good 3-3.5 months of nausea each time I eat (during and for a few minutes after).
It's funny, in that time I had 3 days (not in a row) where I felt normal, and ate normal. Felt like heaven. Till the following day where I wen't back to crappy nausea symptoms.

18.5kg later. I'm still wondering what to do. Nothing specifically triggers me... I just can't eat much, half a small plate for lunch and dinner at most. Early satiety + nausea = a combo to get skinny lol.

Seeing my GI on Tuesday so he can set me up to do an endoscopy, which will undoubtedly have a large queue in the public health system... God I miss being normal.

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: H pylori, moderate gastritis

Post by Helico_expert » Sun Jun 17, 2012 12:41 pm

Non-H. pylori gastritis is quite rare. However, other possible cause of gastritis include Crohn’s Disease, Drug-related (e.g NSAIDs), other pathogen infectious (CMV, staphylococcus, syphilis), and other more complicated genetic factors.

Let's wait a while and see if your symptoms improve or else, you have to discuss with your specialist for other treatments.

xceL
Posts: 42
Joined: Sat Mar 24, 2012 7:11 pm

Re: H pylori, moderate gastritis

Post by xceL » Tue Jun 19, 2012 4:13 pm

Hey SMS,
Try getting your hands on Motilium (Domperidone). I've had 4 doses of it so far and it's done miracles for me. I've gone from sipping on half a bowl of soup a day to eating a whole schnitzel with some rice without a drop of nausea! (But lots of burping still -.-).
Someone on topix (another forum) recommended it to me and its really good. Highly recommended.

sms08h
Posts: 18
Joined: Sun May 27, 2012 6:56 am

Re: H pylori, moderate gastritis

Post by sms08h » Thu Jun 21, 2012 7:10 am

What does it do? Is it an anti-nausea medication?

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: H pylori, moderate gastritis

Post by Helico_expert » Thu Jun 21, 2012 7:27 am

it suppresses the food from coming back out from stomach. Therefore, it is so called -anti nausea.
:p

sms08h
Posts: 18
Joined: Sun May 27, 2012 6:56 am

Re: H pylori, moderate gastritis

Post by sms08h » Thu Jun 21, 2012 8:44 am

I did some research on it and it is not approved for prescription in the US. My doc prescribed me Zofran but I have yet to see if that would help my nausea go away. I've done research on Zofran too and I don't like the sound of what it does either. It controls nausea, yes, but it slows your bowel contractions and other weird things...I dunno if I want to subject my body to more abnormalities from drugs :/

To the Expert: Is it normal to have up and down periods during recovery? Where sometimes you'll feel okay and then suddenly you start feeling nauseous and crappy all over again without any trigger (stress, foods, etc.)?

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: H pylori, moderate gastritis

Post by Helico_expert » Thu Jun 21, 2012 1:45 pm

you'll need to be more specific on "up and down period". if you meant menstrual cycle, Rifabutin or Rifampicin actually has side effect on that. If you meant just general discomfort or diarrhoea, then yes. Once you taken PPI, the pH in your stomach changed and so more bacteria can grow in the stomach. However, they were assumed killed by the antibiotics. Also, depending on the severity of the damage done by the H. pylori, your stomach needs time to get use to a new environment where it is bacteria "free" and recover.

Post Reply

Return to “Diseases and Symptoms”